Alert archive / Oklahoma / Heat Advisories in 2012
Heat Advisory 5, NWS Norman, OK
NWS Norman, OK issued this heat advisory at Aug 6, 2012, 3:11 PM CDT for 31 counties in Oklahoma; Archer County, Clay County, Wichita County, Texas. It took effect at Aug 7, 2012, 7:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2012, 3:11 PM CDT (20:11 UTC)
- In effect from
- Aug 7, 2012, 7:00 AM CDT
- Expired
- Aug 7, 2012, 10:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Norman, OK
All 34 counties
Atoka County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Hughes County, OK, Jefferson County, OK, Johnston County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Clay County, TX, Wichita County, TX
The radar
The Norman radar (KTLX), 53 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this heat advisory went out at Aug 6, 12:24 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 6, 12:24 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1224 PM CDT MON AUG 6 2012 .DISCUSSION... PLEASE SEE THE 18Z AVIATION DISCUSSION BELOW. && .AVIATION... VFR WILL APPLY THROUGH THE FORECAST PERIOD. RELATIVELY LIGHT SOUTHEASTERLY TO SOUTHERLY WINDS CAN BE EXPECTED AT ALL TERMINALS. CIRRUS WILL CONTINUE TO PASS OVERHEAD...ALONG WITH SOME CU DEVELOPING LATER THIS AFTERNOON. ISOLATED THUNDERSTORMS REMAIN POSSIBLE THIS AFTERNOON AND EVENING MAINLY NEAR CSM...HBR...OKC AND OUN. CONFIDENCE IS TOO LOW...HOWEVER...TO INCLUDE VCTS ANYWHERE BUT CSM. LOW TSRA CHANCES SHOULD QUICKLY DIMINISH WITH SUNSET. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 77 103 78 99 / 10 10 20 20 HOBART OK 74 103 75 100 / 20 20 30 20 WICHITA FALLS TX 79 107 79 102 / 20 20 30 20 GAGE OK 71 102 71 98 / 10 30 30 20 PONCA CITY OK 72 103 74 97 / 10 10 20 20 DURANT OK 76 103 78 99 / 20 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/03/03
Hazardous weather outlook, Aug 6, 12:49 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1249 PM CDT MON AUG 6 2012
OKZ004>048-050>052-TXZ083>090-071800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1249 PM CDT MON AUG 6 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND
TONIGHT...BUT CHANCES FOR ORGANIZED SEVERE STORMS ARE LOW.
DISCUSSION...
A MAJORITY OF THE REGION WILL REMAIN DRY TODAY...BUT WIDELY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY WEST OF I35 AND
SOUTH OF I40. ALTHOUGH SMALL HAIL AND STRONG WIND GUSTS WILL BE
POSSIBLE WITH THE STRONGER STORMS...THE CHANCE OF ORGANIZED SEVERE
WEATHER IS FAIRLY LOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH FIRE DANGER WILL PERSIST ACROSS PORTIONS OF THE AREA DUE TO
A COMBINATION HOT AND DRY WEATHER AND DRY VEGETATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS NEAR A COLD FRONT ON
TUESDAY AND WEDNESDAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING VERY STRONG WIND GUSTS...SMALL HAIL AND BRIEF HEAVY
RAINFALL.
OTHER HAZARDOUS WEATHER...
WHILE RED FLAG FIRE CONDITIONS ARE NOT ANTICIPATED THROUGH THE
WEEK...THE ONGOING DROUGHT AND CONTINUED HOT TEMPERATURES WILL
KEEP FIRE DANGER MODERATE TO HIGH.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5
AM CDT TUESDAY.In the hours before
Special weather statement, Aug 6, 2:46 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
246 PM CDT MON AUG 6 2012
OKZ047-051-052-062030-
BRYAN OK-MARSHALL OK-JOHNSTON OK-
246 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRYAN...
NORTHEASTERN MARSHALL AND SOUTHEASTERN JOHNSTON COUNTIES UNTIL 330
PM CDT...
AT 246 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILBURN...
MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
DURANT...MILBURN...SILO...ARMSTRONG...MEAD...FILLMORE AND NIDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3401 9628 3394 9657 3423 9665 3430 9647
3420 9640 3416 9641 3416 9638
TIME...MOT...LOC 1941Z 333DEG 18KT 3420 9652
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:42 PM CDT | Special Weather Statement | OUN | Bryan | 33 min |
| Aug 5, 10:39 PM CDT | Special Weather Statement | OUN | Love | 36 min |
| Aug 6, 2:46 PM CDT | Special Weather Statement | OUN | Bryan | 44 min |
| Aug 6, 3:33 PM CDT | Special Weather Statement | OUN | Bryan, Johnston, Marshall | 27 min |
| Aug 6, 3:46 PM CDT | Special Weather Statement | OUN | Custer, Washita | 29 min |
| Aug 6, 4:00 PM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Aug 6, 4:10 PM CDT | Special Weather Statement | OUN | Bryan, Johnston, Marshall | 50 min |
| Aug 6, 4:14 PM CDT | Special Weather Statement | OUN | Washita | 46 min |
| Aug 6, 4:44 PM CDT | Special Weather Statement | OUN | Beckham | 31 min |
| Aug 6, 4:45 PM CDT | Special Weather Statement | OUN | Custer | 30 min |
| Aug 6, 5:16 PM CDT | Special Weather Statement | OUN | Bryan | 29 min |
| Aug 6, 5:17 PM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Aug 6, 5:18 PM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| Aug 6, 5:19 PM CDT | Special Weather Statement | OUN | Roger Mills | 26 min |
| Aug 6, 5:47 PM CDT | Special Weather Statement | OUN | Caddo | 28 min |
| Aug 6, 5:48 PM CDT | Special Weather Statement | OUN | Comanche | 27 min |
| Aug 6, 6:32 PM CDT | Special Weather Statement | OUN | Blaine | 28 min |
| Aug 6, 6:35 PM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| Aug 6, 4:15 PM CDT | Special Weather Statement | OUN | Clay | 45 min |
| Aug 6, 6:33 PM CDT | Special Weather Statement | OUN | Archer, Wichita | 27 min |
Nearby
Heat Advisories in Oklahoma, 2012Heat Advisories in Texas, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.